Vitamin B. The Liver and Atripla
Aug 26, 2008
Hello Dr. Renslow,
It is indeed an honor to be able to ask you questions here.
I am a big believer in taking care of the body and I know that those of us with HIV sometimes could use more supplements than others as our bodies are constantly fighting. I know that the vitamin B family helps to detoxify the liver and I take the family of b vitamins along with my multivitamin and coq10.
My question is am I working against myself? Does taking the B Vitamins push out the medicine in Atripla along with the other toxins in the liver or does taking vitamins that help the liver simply help the liver to deal with the medication and potentially remain undamaged. My focus here is to stop any liver problems from the toxins of the medication and potentially lose any Atripla side effects but it just struck me that perhaps I am working against myself by doing it this way.
Response from Dr. Henry
Atripla has generally had little negative effect on the liver with low rates of liver toxicity over many years of use. There is no solid clinical evidence that vitamin B supplements and/or co enzyme Q protect the liver from Atripla side effects. I am unaware of any negative drug interactions when taking those supplements with Atripla (= OK to take for most patients though little evidence of actual benefit). KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- HIV Risk After Sex With A Prostitute
- Achy Balls After Erotic Massage Worried I Have HIV
- Blood In Urine After Masturbation Worried I Have HIV
- Itchy Red Spots After Anal Sex Top Worried I Have HIV
- Painful Red Spots After Sex With Hooker Condom Broke Worried I Have HIV
- Rash After Oral Sex Hooker What Are The Chances Of HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.